Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Case reports



A case of Chronic Recurrent Multifocal Osteomyelitis associated with Crohn’s disease


Price: €10,00

Chronic recurrent multifocal osteomyelitis (CRMO) is an autoinflammatory bone disease of unknown etiology, most commonly affecting the metaphysis of long bones, especially the tibia, femur and clavicle. The clinical spectrum varies from self-limited uni-or multi-focal lesions to chronic recurrent courses. Diagnosis is based on clinical, radiologic and pathological findings, is probably underdiagnosed due to poor recognition of the disease. A dysregulated innate immunity causes immune cell infiltration of the bones with subsequent osteoclast activation leading to sterile bone lesions. The molecular pathophyiology is still incompletely understood but association with other auto-inflammatory diseases such as inflammatory bowel disease (IBD), psoriasis, Wegener’s disease, arthritis and synovitis, acne, pustulosis, hyperostosis and osteitis (SAPHO) syndrome is interesting. CRMO can precede the symptoms of the associated disease by several years. The bone remodeling caused by CRMO can cause permanent disability. We report the case of a 10-year-old boy with CRMO in association with Crohn’s disease. (Acta gastroenterol. belg., 2015, 78, 240-243). [Product Details...]



Severe acute hepatitis following intravenous amiodarone : a case report and review of the literature


Price: €10,00

Background and Aims : Hepatotoxic complications of long-term oral amiodarone therapy have been well described ; however, liver injury secondary to parenteral infusion of amiodarone is uncommon, potentially fatal, and poorly understood. The hepatotoxicity is thought to result from the diluent polysorbate 80 and not the amiodarone its self. Theories suggest an allergic or immunologic response leading to alterations in the hepatocellular membrane while some propose that ischemia, not a drug reaction, is truly to blame. Methods : Both the PubMed and Embase databases were searched for cases of acute hepatitis implicating intravenous amiodarone with a total of 25 cases from 1986 to 2012 identified. Each case was then carefully evaluated to determine the connection between parenteral amiodarone and acute hepatotoxicity while assessing for evidence of potential ischemia. Results : Of the 25 published cases of amiodarone induced acute hepatotoxicity available for review, only 10 provide evidence to conclusively implicate parenteral amiodarone as the etiology. We add the eleventh reported case of parenteral amiodarone induced acute severe hepatitis to the literature and report the most comprehensive review of this topic to date. Conclusion : There is sufficient evidence to support amiodarone induced acute hepatotoxicity as a unique entity separate from ischemic hepatitis. If suspected, parenteral amiodarone should be discontinued and held indefinitely. (Acta gastroenterol. belg., 2015, 78, 233-239). [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 2 of 2